MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA UNI FEMORAL HEAD 16/18 R36 16/18; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH DELTA UNI FEMORAL HEAD 16/18 R36 16/18; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 6519-1-036
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 07/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Per medical review: ¿at her office visit on (b)(6) 2017 it was noted she was "doing wonderfully.Still 12mm short on right.Better than 25mm pre-op" ¿a (b)(6) 2018 mri mars of the hip "without contrast for a diagnosis of right hip pain, comparison: none available" describes "total hip arthroplasty is present with associated.Artifact.No large periprosthetic soft tissue fluid.No significant joint effusion.Hamstring origins are intact.No fluid in greater trochanteric bursa.Iliopsoas insertion intact.No iliopsoas bursitis." the impression is ''nonspecific intermediate signal intensity at the interface between the native acetabulum and acetabular component of the prosthesis.¿on (b)(6) 2018 a pain evaluation sheet for a diagnosis of right hip iliopsoas bursa injection with a pain scale of o to 10 notes, "before injection, 8; immediately after, 3; one hour after, 3; two hours after, 4; four hours after, 5.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding limb length discrepancy and pain involving an ceramic head was reported.The event was confirmed by medical review.Method & results: -product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned as it remains implanted.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿at her office visit on (b)(6) 2017 it was noted she was "doing wonderfully.Still 12mm short on right.Better than 25mm pre-op" ¿a february 20, 2018 mri mars of the hip "without contrast for a diagnosis of right hip pain, comparison: none available" describes "total hip arthroplasty is present with associated.Artifact.No large periprosthetic soft tissue fluid.No significant joint effusion.Hamstring origins are intact.No fluid in greater trochanteric bursa.Iliopsoas insertion intact.No iliopsoas bursitis." the impression is ''nonspecific intermediate signal intensity at the interface between the native acetabulum and acetabular component of the prosthesis.¿on (b)(6) 2018 a pain evaluation sheet for a diagnosis of right hip iliopsoas bursa injection with a pain scale of 0 to 10 notes, "before injection, 8; immediately after, 3; one hour after, 3; two hours after, 4; four hours after, 5." ¿after five-and-a-half years in situ a hemiarthroplasty in an osteoporotic elderly female would erode through the acetabular cartilage articulating with the metal head, become symptomatic and proceed to protrusio.For this reason many surgeons prefer primary total hip arthroplasty as treatment for femoral neck fractures.The surgical pathology report, which was requested to "rule out altr" is also consistent with five years of a metal head eroding through host acetabulum.The "crusty" material limited to the trunnion junction, which was cleaned and retained, may have represented biologic material or nonpathologic nondestructive corrosion products limited to the closed trunnion surface.No diagnosis of pathologic altr is evident.Review of the histologic slides by an orthopaedic pathologist and examination of the explanted head would be useful in evaluating this case.¿ -product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other events for this lot.Conclusions: the event of limb length discrepancy was confirmed but the root cause could not be determined.As noted by the clinician on an office visit on july 20, 2017, there was limb length discrepancy of 12mm short on the right leg but better than the reported 25mm limb length pre-operative.A clinician noted, ¿a february 20, 2018 mri mars of the hip "without contrast for a diagnosis of right hip pain, comparison: none available" describes "total hip arthroplasty is present with associated.Artifact.No large periprosthetic soft tissue fluid.No significant joint effusion.¿ it was also noted by the clinician, ¿on february 23, 2018 a pain evaluation sheet for a diagnosis of right hip iliopsoas bursa injection with a pain scale of 0 to 10 notes, "before injection, 8; immediately after, 3; one hour after, 3; two hours after, 4; four hours after, 5." the exact cause of the reported pain could not be determined.A review of the provided records by a clinical consultant indicated there is no evidence the event is device related.

Brand Name
DELTA UNI FEMORAL HEAD 16/18 R36 16/18
Common Device Name
HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7768758
Report Number0002249697-2018-02457
Device Sequence Number2061444
Product Code JDI
UDI-Device Identifier04546540608437
UDI-Public04546540608437
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number6519-1-036
Device Lot Number58642602
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight83